MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. UNSPECIFIED BD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. UNSPECIFIED BD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5313
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that unspecified bd infusion set separated and leaked.The following information was received by the initial reporter with the verbatim: there are a couple of incidents that happened in the er.The end users are reporting: ¿ i walked into a patient room after hearing an alarm for an iv pump go off.I observed that the infusion was complete and went to turn off the pump.I saw a significant amount of blood on the floor and patient bed.As i inspected the iv site, i noticed that one of the ports on the y tubing had come off resulting in the medication that was infusing on the other port pushing the medication and blood out of the other side of the tubing.¿ flushing hep lock with ns, line and hub both had blood, while flushing line flush popped off splashing face and left eye.¿ er nurses are complaining that it's hard to draw blood.
 
Additional Manufacturer Narrative
It was reported by the customer that one of the ports on the y tubing had come off resulting in the medication that was infusing on the other port pushing the medication and blood out of the other side of the tubing.No product or photo was returned by the customer.The customer complaint of separation other component - leak could not be verified due to the product not being returned for failure investigation.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for the known model mz5313 lot number 23089289 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 18aug2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review could not be performed on the product with unknown material number and unknown lot number.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
No additional information was provided.Material#: (b)(4) batch number#: 23089289, unknown it was reported by customer that there are a couple of incidents that happened in the er.The end users are reporting: ¿ i walked into a patient room after hearing an alarm for an iv pump go off.I observed that the infusion was complete and went to turn off the pump.I saw a significant amount of blood on the floor and patient bed.As i inspected the iv site, i noticed that one of the ports on the y tubing had come off resulting in the medication that was infusing on the other port pushing the medication and blood out of the other side of the tubing.¿ flushing hep lock with ns, line and hub both had blood, while flushing line flush popped off splashing face and left eye.¿ er nurses are complaining that it's hard to draw blood.Verbatim#: , reaching out if you can provide more live education to the er staff.There are some concerns and unsatisfactory feedback about the iv extension.What are your availabilities? i walked into a patient room after hearing an alarm for an iv pump go off.I observed that the infusion was complete and went to turn off the pump.I saw a significant amount of blood on the floor and patient bed.As i inspected the iv site, i noticed that one of the ports on the y tubing had come off resulting in the medication that was infusing on the other port pushing the medication and blood out of the other side of the tubing.Flushing hep lock with ns, line and hub both had blood, while flushing line flush popped off splashing face and left eye.Er nurses are complaining that it's hard to draw blood.I think what we really need is another round of education to our end users.Are you able to request for colleagues to assist with education since you have a busy schedule? customer response: the first event took place (b)(6) 2023 @ 0908 saw a significant amount of blood on the floor and patient bed.As i inspected the iv site, i noticed that one of the ports on the y tubing had come off resulting in the medication that was infusing on the other port pushing the medication and blood out of the other side of the tubing.Bd max zero mz5313 23089289 the second t event took place (b)(6) 2023 @ 1130 flushing hep lock with ns, line and hub both had blood, while flushing line flush popped off splashing face and left eye to the primary rn.Material bd max zero iv extension sets batch lot at that time unknown.Sample not available.For this event.

Brand Name
UNSPECIFIED BD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18117158
Report Number9616066-2023-02178
Device Sequence Number7609093
Product Code FPA
UDI-Device Identifier10885403471261
UDI-Public(01)10885403471261
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2026
Device Catalogue NumberMZ5313
Device Lot Number23089289
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date11/11/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown